MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. MICRORAPTOR KNOTLESS SA PEEK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72205021
Medical Device Problem Codes Break (1069); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a bankart's repair, the distal implant of a microraptor knotless split.The minitape was sliding within the distal implant before insertion into the hole, however, once the distal implant was tapped into the drilled hole to half its length, it would not slide effectively, therefore it was brought out and inserted into the hole only about less than a quarter of its length and then when pressure was applied to the minitape to bring the tissue in to form the soft-tissue bolster, the distal implant split and the whole anchor was wasted.Surgery was completed after a non-significant delay, using a back-up device instead.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was identified; however, the root cause of the reported event could not be determined since the device was not received for evaluation.An analysis of the customer provided images found the distal implant of the microraptor knotless broken within the tissue.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that a material certificate of analysis is required.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.Both parts of the anchor were returned without the insertion device.Both the proximal and distal portions of the anchor are fractured and splayed out from their original configuration.There is biological debris on the returned items.A functional evaluation could not be performed due to the condition in which the device was received.Based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that a material certificate of analysis is required.An analysis of the customer provided images found the distal implant of the microraptor knotless broken within the tissue.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, excessive torque on the device, attempted correction of a damaged device, off-axis insertion, improper preparation of the insertion site, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.
 
Additional Manufacturer Narrative
Health effect - impact code corrected.

Brand Name
MICRORAPTOR KNOTLESS SA PEEK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16855235
Report Number1219602-2023-00622
Device Sequence Number7658713
Product Code MBI
UDI-Device Identifier00885556722527
UDI-Public00885556722527
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K181746
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2025
Device Model Number72205021
Device Catalogue Number72205021
Device Lot Number51056357
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer07/12/2023
01/25/2024
01/25/2024
Initial Report FDA Received Date05/02/2023
Supplement Report FDA Received Date07/14/2023
01/25/2024
01/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown